Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 88, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 19, 2014, 10:44 PM EDT for Allen County, Putnam County, Ohio. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2014, 10:44 PM EDT (02:44 UTC)
- Expired
- Aug 19, 2014, 11:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Allen County, OH, Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 147 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 917 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
254
WUUS53 KIWX 200244
SVRIWX
OHC003-137-200315-
/O.NEW.KIWX.SV.W.0088.140820T0244Z-140820T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1044 PM EDT TUE AUG 19 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ALLEN COUNTY IN WEST CENTRAL OHIO...
EASTERN PUTNAM COUNTY IN WEST CENTRAL OHIO...
* UNTIL 1115 PM EDT
* AT 1042 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLUMBUS
GROVE...AND MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OTTAWA...BLUFFTON...PANDORA...LEIPSIC...ROCKPORT AND GILBOA.
THIS INCLUDES INTERSTATE 75 BETWEEN MILE MARKERS 138 AND 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4086 8415 4103 8421 4115 8387 4113 8386
4086 8387
TIME...MOT...LOC 0244Z 255DEG 36KT 4097 8405
HAIL...1.00IN
WIND...60MPH
$$
SKIP1 follow-up statement
232
WWUS53 KIWX 200258
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1058 PM EDT TUE AUG 19 2014
OHC003-200308-
/O.CAN.KIWX.SV.W.0088.000000T0000Z-140820T0315Z/
ALLEN OH-
1058 PM EDT TUE AUG 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ALLEN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4113 8386 4095 8387 4091 8406 4100 8411
4105 8406 4108 8403 4115 8387
TIME...MOT...LOC 0258Z 242DEG 30KT 4103 8392
$$
OHC137-200315-
/O.CON.KIWX.SV.W.0088.000000T0000Z-140820T0315Z/
PUTNAM OH-
1058 PM EDT TUE AUG 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN PUTNAM
COUNTY UNTIL 1115 PM EDT...
AT 1055 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OTTAWA...AND
MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
PUTNAM COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4113 8386 4095 8387 4091 8406 4100 8411
4105 8406 4108 8403 4115 8387
TIME...MOT...LOC 0258Z 242DEG 27KT 4103 8392
HAIL...1.00IN
WIND...60MPH
$$
PBMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 8:02 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 19, 8:02 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 802 PM EDT TUE AUG 19 2014 .SYNOPSIS... ISSUED AT 800 PM EDT TUE AUG 19 2014 THE COMBINATION OF A WEAK COOL FRONT AND UPPER LEVEL DISTURBANCE WILL RESULT IN CONTINUED ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING. THE SHOWERS WILL DIMINISH OVERNIGHT...AND A WEAK RIDGE OF HIGH PRESSURE WILL SETTLE INTO THE OHIO VALLEY ON WEDNESDAY. HOWEVER...A WEAK UPPER LEVEL DISTURBANCE TRACKING ACROSS THE GREAT LAKES WILL PROVIDE A LOW CHANCE OF AN AFTERNOON SHOWER OR THUNDERSTORM ON WEDNESDAY ACROSS FAR NORTHEAST INDIANA...SOUTH CENTRAL LOWER MICHIGAN...AND NORTHWEST OHIO. LOW TEMPERATURES TONIGHT WILL DROP INTO THE MID 60S. HIGH TEMPERATURES ON WEDNESDAY WILL RANGE FROM THE UPPER 70S ACROSS CENTRAL LOWER MICHIGAN...TO THE LOWER TO MID 80S ACROSS CENTRAL INDIANA. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 430 PM EDT TUE AUG 19 2014 SHOWERS AND THUNDERSTORMS HAVE INCREASED IN COVERAGE ALONG WEAK COOL FRONTAL BOUNDARY. LARGE SCALE FORCING HAS ALSO BEEN AIDED BY A PAIR OF UPPER LEVEL DISTURBANCES...ONE MOVING INTO THE WESTERN GREAT LAKES...AND ANOTHER CONVECTIVELY ENHANCED VORT MAX WORKING EASTWARD OUT OF CENTRAL ILLINOIS. AN AXIS OF 1500-2500 SBCAPES EXISTS DOWNSTREAM OF STORMS...ALTHOUGH DEEP LAYER SHEAR PROFILES REMAIN SOMEWHAT ON THE MARGINAL SIDE IN THE 20 TO 30 KNOT RANGE SUGGESTING COLD POOL BALANCE MAY BE INCREASINGLY DIFFICULT TO ATTAIN. SOME LOW END SEVERE THREAT WILL EXIST OVER AT LEAST THE NEXT FEW HOURS INTO NORTHEAST INDIANA/NORTHWEST OHIO...MAINLY IN THE FORM OF ISOLATED DAMAGING WIND GUSTS. WITH MID/UPPER LEVEL FORCING LINGERING UPSTREAM ACROSS THE WESTERN GREAT LAKES...ADDITIONAL ISOLATED OR SCATTERED SHOWERS AND THUNDERSTORMS MAY STILL DEVELOP IN THE WAKE OF PRIMARY CONVECTION...BUT CURRENTLY NO SEVERE RISK IS ANTICIPATED WITH ANY POTENTIAL REDEVELOPMENT LATER THIS EVENING. WEAK GRADIENT AND LINGERING LOW LEVEL MOISTURE COULD PROMOTE SOME PATCHY FOG REDEVELOPMENT LATE TONIGHT...OR PERHAPS SOME PATCHY STRATUS. WILL OMIT FOG MENTION FROM THE FORECAST FOR NOW BUT LATE EVENING/EARLY OVERNIGHT TRENDS WILL NEED TO BE MONITORED. ON WEDNESDAY UPPER LOW WILL SLOWLY MEANDER EASTWARD ACROSS THE GREAT LAKES REGION...WITH A FEW WEAK VORT LOBES LIKELY ROTATING AROUND PARENT UPPER LOW INTO ESPECIALLY NORTHEAST PORTIONS OF THE AREA. WILL MAINTAIN SOME LOW POPS ACROSS THE NORTHEAST...AND SHOULD BE TIED TO PEAK HEATING HOURS. NO SIGNIFICANT CHANGE MADE TO TEMPS FOR TONIGHT/WEDNESDAY WITH LOWS IN THE LOWER TO MID 60S AND HIGHS IN THE LOWER TO MID 80S. && .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 430 PM EDT TUE AUG 19 2014 WARM AND MUGGY CONDITIONS STILL ON SCHEDULE FOR THE GREAT LAKES LATER THIS WEEK AS UPPER LOW EXITS EASTWARD AND RIDGE BUILDS DOWNSTREAM OF DIGGING NORTHERN ROCKIES TROUGH. PRECIP CHANCES AND TIMING REMAIN THE BIGGEST SOURCES OF UNCERTAINTY. WARM FRONT WILL BEGIN TO LIFT NORTH AS EARLY AS WEDNESDAY NIGHT AND THURSDAY MORNING WILL PROBABLY BE THE BEST CHANCE FOR WIDESPREAD PRECIP IN OUR CWA. 305K ISENTROPIC FIELDS SHOW GOOD SYSTEM RELATIVE CROSS-ISOBAR FLOW WITH A MODEST DEGREE OF MOISTURE ADVECTION AS WELL. THE PROBLEM IS THERE IS VERY LITTLE SUPPORT ALOFT GIVEN BUILDING LONGWAVE RIDGE. MIDLEVEL VORTICITY FIELDS SHOW JUST A WEAK AND HIGHLY SHEARED WAVE CASCADING OVER THE RIDGE. EXPECT SCT SHOWERS AND THUNDERSTORMS TO SPREAD FROM SOUTHWEST TO NORTHEAST EARLY THURSDAY MORNING BUT CONFIDENCE IN COVERAGE IS TOO LOW FOR LIKELY POPS AT THIS POINT. THE BIG QUESTION WILL BE HOW MUCH...IF ANY...CONVECTION DO WE SEE THURSDAY AFTERNOON. FORECAST SOUNDINGS INDICATE A HEALTHY CAPPING INVERSION MAY DEVELOP IMMEDIATELY BEHIND THE WARM FRONT. WHERE EXACTLY THE FRONT SETS UP...AND THE TIMING/COVERAGE OF MORNING PRECIP...WILL LIKELY DETERMINE THE LOCATION AND DEGREE OF AFTERNOON CONVECTION. FOR NOW...EXPECT THE BEST CHANCES IN OUR NORTHEAST ZONES. DECENT MIDLEVEL LAPSE RATES AND VERY MOIST ENVIRONMENT NEAR THE SURFACE GENERATES AROUND 2000 J/KG OF MLCAPE BY THURSDAY AFTERNOON ACCORDING TO THE LATEST GFS AND NAM. WITH 0-6KM SHEAR VALUES AT OR ABOVE 30 KTS...THERE WILL BE POTENTIAL FOR SEVERE WEATHER. IT IS A HIGHLY CONDITIONAL THREAT THOUGH...DEPENDENT ON EVOLUTION OF MORNING CLOUDS/PRECIP AND DEGREE OF FORCING LEFT IN OUR CWA. LOWER CHANCES FOR PRECIP EXPECTED FRIDAY AND SATURDAY AS THERMAL RIDGE PUSHES NORTHEAST AND CAP STRENGTHENS. GFS IS VERY AGGRESSIVE WITH CONVECTIVE QPF BUT ALSO HAS SURFACE DEWPOINTS NEAR 80F. SUSPECT A MORE REALISTIC SURFACE DEWPOINT IN THE LOW TO MID 70S WILL BE INSUFFICIENT TO BREAK THROUGH THE CAPPING INVERSION GIVEN LITTLE TO NO TRIGGER MECHANISM. KEPT JUST A SLIGHT CHANCE WITH DRY CONDITIONS EXPECTED SUNDAY AND MONDAY. AS PREVIOUSLY MENTIONED IT WILL BE VERY WARM THOUGH. COULD SEE THE HOTTEST CONDITIONS OF THE YEAR THIS WEEKEND. 850MB TEMPS CLIMB TO AROUND 20C...SUPPORTING HIGHS AROUND 90F. AND DEWPOINTS IN THE LOW TO MID 70S WOULD PUSH HEAT INDEX VALUES TO NEARLY 100F. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 616 PM EDT TUE AUG 19 2014 LINEAR BAND OF CONVECTION HAS DIMINISHED ON COVERAGE ACROSS NORTHWEST OHIO THIS EVENING...BUT ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS HAVE FORMED THE PAST HOUR ACROSS MUCH OF NORTH CENTRAL/NORTHWEST INDIANA. THIS NEW DEVELOPMENT APPEARS TO BE LINKED TO TO INCREASING MID/UPPER LEVEL FORCING FROM VORT MAX TRACKING OUT OF NORTHEAST ILLINOIS. AXIS OF MODERATE INSTABILITY STILL EXISTS FROM SOUTHWEST INDIANA INTO NORTHEAST INDIANA...AND POTENTIAL SCATTERED THUNDERSTORM DEVELOPMENT WILL CONTINUE TO BE A CONCERN EARLY THIS EVENING. WILL CARRY VCTS MENTION AT KFWA FROM 00Z-02Z WITH LOW CONFIDENCE ON OCCURRENCE AT TERMINALS. INCREASING SFC BASED CIN LATE THIS EVENING SHOULD TEND TO DIMINISH SHOWER COVERAGE BY THIS TIME...AND WILL KEEP REMAINDER OF TAF PERIOD DRY WITH WEAK MID LEVEL SUBSIDENCE BECOMING ESTABLISHED ON WEDNESDAY. WITH WEAK GRADIENT AND LINGERING LOW LEVEL MOISTURE PERSISTING...SOME CONCERN FOR PATCHY FOG DEVELOPING OVERNIGHT AND WILL LIKELY MAINTAIN TREND TO MVFR CIGS OVERNIGHT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...MARSILI SHORT TERM...MARSILI LONG TERM...AGD AVIATION...MARSILI VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 19, 10:05 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1005 PM EDT TUE AUG 19 2014 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-201200- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1005 PM EDT TUE AUG 19 2014 /905 PM CDT TUE AUG 19 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING... PRIMARILY ALONG AND SOUTH OF ROUTE 30. SEVERE STORMS ARE NO LONGER EXPECTED...THOUGH A FEW WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE. FOG IS EXPECTED OVERNIGHT...AND MAY BECOME DENSE TOWARD DAYBREAK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC CHANCES FOR THUNDERSTORMS WILL EXIST LATE WEDNESDAY NIGHT THROUGH SATURDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-201200- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1005 PM EDT TUE AUG 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO END BY MIDNIGHT. AN ISOLATED STORM MAY PRODUCE BRIEF GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODIC CHANCES FOR THUNDERSTORMS WILL EXIST LATE WEDNESDAY NIGHT THROUGH SATURDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Aug 19, 9:22 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
922 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND DMG 2 W ANDREWS 40.86N 85.64W
08/19/2014 HUNTINGTON IN EMERGENCY MNGR
ONE TREE DOWN BLOCKING 1000W JUST NORTH OF 250N
&&
CEOSpecial weather statement, Aug 19, 9:25 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
925 PM EDT TUE AUG 19 2014
INZ018-027-OHZ024-200200-
ADAMS IN-ALLEN IN-VAN WERT OH-
925 PM EDT TUE AUG 19 2014
...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN VAN WERT...
NORTHERN ADAMS AND SOUTHEASTERN ALLEN COUNTIES...
AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF CONVOY...OR 7 MILES NORTHEAST OF
DECATUR.THIS STORM WAS NEARLY STATIONARY.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
CONVOY...DIXON AND WILLIAMS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4099 8472 4093 8461 4081 8468 4079 8502
4092 8507
TIME...MOT...LOC 0126Z 180DEG 0KT 4090 8483
PBMSpecial weather statement, Aug 19, 9:33 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
933 PM EDT TUE AUG 19 2014
INZ008-016-017-200215-
KOSCIUSKO IN-NOBLE IN-WHITLEY IN-
933 PM EDT TUE AUG 19 2014
...STRONG THUNDERSTORMS MOVING TOWARD WHITLEY...SOUTHEASTERN
KOSCIUSKO AND SOUTHWESTERN NOBLE COUNTIES...
AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF WINONA LAKE...MOVING NORTHEAST
AT 30 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
COLUMBIA CITY...
TRI-LAKES...
PIERCETON...
WOOSTER...
COLLAMER...
LARWILL...RIDINGER LAKE AND BIG BARBEE LAKE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4133 8569 4138 8552 4125 8540 4112 8542
4106 8557 4106 8586 4118 8589
TIME...MOT...LOC 0133Z 246DEG 25KT 4114 8579
PBMLocal storm report, Aug 19, 9:40 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
940 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 2 NNE ANDREWS 40.89N 85.59W
08/19/2014 HUNTINGTON IN EMERGENCY MNGR
2 TREES DOWN IN THIS VICINITY
&&
CEOSpecial weather statement, Aug 19, 9:44 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
944 PM EDT TUE AUG 19 2014
OHZ016-024-025-200215-
ALLEN OH-PUTNAM OH-VAN WERT OH-
944 PM EDT TUE AUG 19 2014
...STRONG THUNDERSTORMS MOVING TOWARD WESTERN ALLEN...EXTREME
SOUTHEASTERN PAULDING...SOUTHEASTERN VAN WERT AND SOUTHWESTERN PUTNAM
COUNTIES...
AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OHIO CITY...OR 8 MILES SOUTH OF VAN WERT...
MOVING NORTHEAST AT 35 MPH.
UP TO DIME SIZE HAIL...WINDS UP TO 45 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
VAN WERT...
DELPHOS...
OTTOVILLE...
ELGIN...
VENEDOCIA...
MIDDLE POINT AND SOUTHWORTH...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4070 8444 4073 8445 4073 8468 4078 8473
4090 8462 4099 8440 4099 8434 4102 8434
4105 8426 4087 8409
TIME...MOT...LOC 0143Z 235DEG 29KT 4076 8456
PBMSpecial weather statement, Aug 19, 10:38 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1038 PM EDT TUE AUG 19 2014
OHZ016-024-025-200315-
ALLEN OH-PUTNAM OH-VAN WERT OH-
1038 PM EDT TUE AUG 19 2014
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN ALLEN...EASTERN VAN
WERT AND SOUTHWESTERN PUTNAM COUNTIES...
AT 1036 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DELPHOS...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
OTTOVILLE...
ELIDA...
KALIDA...
COLUMBUS GROVE...
NEEDMORE...
FORT JENNINGS...
THIS INCLUDES INTERSTATE 75 BETWEEN MILE MARKERS 129 AND 135.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4102 8426 4107 8410 4083 8397 4076 8409
4076 8446 4089 8447
TIME...MOT...LOC 0238Z 256DEG 21KT 4087 8437
PBMThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 9:44 PM EDT | Special Weather Statement | IWX | Van Wert | 31 min |
| Aug 19, 10:38 PM EDT | Special Weather Statement | IWX | Allen, Putnam | 37 min |
| Aug 19, 11:57 PM EDT | Special Weather Statement | IWX | Van Wert | 33 min |
| Aug 20, 12:43 AM EDT | Special Weather Statement | IWX | Van Wert | 32 min |
| Aug 20, 1:23 AM EDT | Special Weather Statement | IWX | Allen, Putnam | 37 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.